adderall and pre-existing raynaud's - Forums at Psych Central



advertisement
Reply
 
Thread Tools Display Modes
Old 01-23-2019, 07:13 PM #1
Blueberrybook's Avatar
Blueberrybook Blueberrybook is offline
Magnate
 
Member Since: Oct 2017
Location: La Porte, TX
Posts: 2,687
Blueberrybook Blueberrybook is offline
Magnate
Blueberrybook's Avatar
Blueberrybook has no updates.
 
Member Since: Oct 2017
Location: La Porte, TX
Posts: 2,687 (SuperPoster!)

1 yr Member
73 hugs
given
Default adderall and pre-existing raynaud's

Sorry I posted a similar message in the medications section but haven't had a reply.

I'm on a boatload of medication. Some of these others may be associated with Raynaud's phenomenon too, but I know Adderall definitely is. I have had pre-existing (cause unknown) Raynaud's since high school.

It got really cold today (for here, near the Houston area). I couldn't believe my eyes while running; a couple small snowflakes fell. Of course, they melted right away; the temperature is above freezing. It's a rarity here though. I didn't realize how cold it was outside. I should have worn thicker gloves. I was outside just over an hour.

Does anyone know if meds that can cause Raynaud's like Adderall can make existing Raynaud's worse? OMG, my hands hurt so bad when I came in even though I know it doesn't get cold enough outside here to cause issues like frostbite, but my hands were so bright red and hurt so bad for so long. They took ages to warm up. Even now, hours later, I still feel it a bit in my fingers & toes, but especially my fingers. What more can I do?
__________________
Bipolar 1 mixed features, PTSD, anorexia, panic disorder, ADHD

Bupropion XL 150 mg, Seroquel 400 mg, Lamictal 400 mg, Clonazepam 1 mg 4/day, Clonidine 0.3 mg, Propanolol 10 mg 3/day, Buspar 30 mg 2/day, Adderall 40 mg, Trazodone 25 mg, Protonix 20 mg (ulcer) , Gabapentin 600 mg (fibro), Tizandine 4 mg 4/day (fibro)

I shall be telling this with a sigh
Somewhere ages and ages hence:
two roads diverged in a wood, and I -
I took the one less traveled by,
And that has made all the difference.
--Robert Frost
Blueberrybook is offline   Reply With QuoteReply With Quote
Hugs from:
"Thanks for this!" says:

advertisement
Old 01-23-2019, 10:19 PM #2
S.J.'s Avatar
S.J. S.J. is offline
Junior Member
 
Member Since: May 2016
Location: Jacksonville
Posts: 15
S.J. S.J. is offline
Junior Member
S.J.'s Avatar
S.J. has no updates.
 
Member Since: May 2016
Location: Jacksonville
Posts: 15

3 yr Member
Default Re: adderall and pre-existing raynaud's

I have Raynaud's that's connected to nerve damage caused by my Dysautonomia, and Vyvanse definitely made it worse.

My feet and hands are pretty much permanently cold and numb, but while taking Vyvanse you could visually see the blood flow problem in my hands. At one point, on my left hand, two of my fingers were white and numb and the rest were red and hot. The color and sensation was so different and frightening I almost went to the ER.

I told my psychiatrist about it and she ended up switching me to Concerta. I don't like Concerta nearly as much as Vyvanse, but apparently that sideeffect can cause a lot of issues with people with existing Rhynauds.

Have you talked to your prescribing doctor about this?
S.J. is offline   Reply With QuoteReply With Quote
Hugs from:
"Thanks for this!" says:
Old 01-24-2019, 03:00 PM #3
Blueberrybook's Avatar
Blueberrybook Blueberrybook is offline
Magnate
 
Member Since: Oct 2017
Location: La Porte, TX
Posts: 2,687
Blueberrybook Blueberrybook is offline
Magnate
Blueberrybook's Avatar
Blueberrybook has no updates.
 
Member Since: Oct 2017
Location: La Porte, TX
Posts: 2,687 (SuperPoster!)

1 yr Member
73 hugs
given
Default Re: adderall and pre-existing raynaud's

Quote:
Originally Posted by S.J. View Post
I have Raynaud's that's connected to nerve damage caused by my Dysautonomia, and Vyvanse definitely made it worse.

My feet and hands are pretty much permanently cold and numb, but while taking Vyvanse you could visually see the blood flow problem in my hands. At one point, on my left hand, two of my fingers were white and numb and the rest were red and hot. The color and sensation was so different and frightening I almost went to the ER.

I told my psychiatrist about it and she ended up switching me to Concerta. I don't like Concerta nearly as much as Vyvanse, but apparently that sideeffect can cause a lot of issues with people with existing Rhynauds.

Have you talked to your prescribing doctor about this?
I saw my psychiatrist this morning and he did mention it could be the Adderall or propranolol (blood pressure med often prescribed for anxiety, I have it for anxiety). He said to mention it to my rheumatologist (fibromyalgia). My next rheumatology appt. isn't until early March, and by then, winter will be a thing of the past here. But if it keeps staying cold I might have to go in and see her earlier. I want to be able to put it off though. My husband started a new job Jan. 1 and his new insurance doesn't kick in until he has worked there 60 days. COBRA was too expensive, so we have a high deductible just in case plan temporarily and pretty much are paying full cost for doctor's visits.
__________________
Bipolar 1 mixed features, PTSD, anorexia, panic disorder, ADHD

Bupropion XL 150 mg, Seroquel 400 mg, Lamictal 400 mg, Clonazepam 1 mg 4/day, Clonidine 0.3 mg, Propanolol 10 mg 3/day, Buspar 30 mg 2/day, Adderall 40 mg, Trazodone 25 mg, Protonix 20 mg (ulcer) , Gabapentin 600 mg (fibro), Tizandine 4 mg 4/day (fibro)

I shall be telling this with a sigh
Somewhere ages and ages hence:
two roads diverged in a wood, and I -
I took the one less traveled by,
And that has made all the difference.
--Robert Frost
Blueberrybook is offline   Reply With QuoteReply With Quote
Hugs from:
"Thanks for this!" says:
Old 01-25-2019, 01:31 PM #4
MickeyCheeky's Avatar
MickeyCheeky MickeyCheeky is online now
Wise Elder
 
Member Since: Jun 2016
Location: Italy
Posts: 9,431
MickeyCheeky MickeyCheeky is online now
Wise Elder
MickeyCheeky's Avatar
MickeyCheeky My echo is the only voice coming back
 
Member Since: Jun 2016
Location: Italy
Posts: 9,431 (SuperPoster!)

2 yr Member
30.6k hugs
given
PC PoohBah!
Default Re: adderall and pre-existing raynaud's

I'm so sorry, Blueberrybook I'm glad you've talked to your Pdoc about this. If things get worse or you feel like you can't handle it, definitely go see your rheumatologist. I hope you'll be able to find the right meds combination for you. It's not easy, but it can be done. And the results can be pretty satisfying. Please don't give up. Feel free to PM me anytime. Let me know if I can do something to help you. Wish you good luck! Let us know how it goes. Sending many hugs to you
MickeyCheeky is online now   Reply With QuoteReply With Quote
Old 01-26-2019, 12:06 PM #5
luvyrself luvyrself is offline
Grand Member
 
Member Since: Dec 2015
Location: Phoenix
Posts: 750
luvyrself luvyrself is offline
Grand Member
luvyrself has no updates.
 
Member Since: Dec 2015
Location: Phoenix
Posts: 750

3 yr Member
63 hugs
given
Default Re: adderall and pre-existing raynaud's

If you avoid running in the cold and do some other type o exercise, seems like you could sidestep this. Pardon the pun!
__________________
Bipolar 2, with mixed states & rapid cycling under stress
tegretol 400 mg
wellbutrin 75 mg
Xanax as needed
luvyrself is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 09:52 AM.

Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.



 

advertisement

Psych Central Forums

Psych Central is the leading mental health website, overseen by mental health professionals since 1995.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. .

Always consult your doctor or mental health professional before trying anything you read here.
Please read the full disclaimer.